Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 429, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2011, 6:35 PM EDT for Buckingham County, Virginia. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 13, 2011, 7:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 152 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:50 PM EDT | TSTM WND DMG | 1 S Centenary, VA | THE BUCKINGHAM COUNTY SHERIFFS OFFICE REPORTED NUMEROUS LARGE TREES BLOWN DOWN ALONG ROUTE 20 AT MIDWAY MARKET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS51 KRNK 132235
SVRRNK
VAC029-132345-
/O.NEW.KRNK.SV.W.0429.110713T2235Z-110713T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 745 PM EDT.
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF CENTENARY...OR 18 MILES WEST OF FORK UNION...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTENARY...
GOLD HILL...
DILLWYN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3740 7859
3739 7861 3764 7874 3764 7872 3767 7872
3770 7869 3769 7865 3771 7866 3776 7861
3776 7851 3780 7849 3774 7842 3769 7824
3764 7824
TIME...MOT...LOC 2234Z 330DEG 21KT 3778 7857
$$
NF2 follow-up statements
208
WWUS51 KRNK 132304
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT WED JUL 13 2011
VAC029-132345-
/O.CON.KRNK.SV.W.0429.000000T0000Z-110713T2345Z/
BUCKINGHAM VA-
704 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BUCKINGHAM COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CENTENARY...OR 6 MILES NORTH OF DILLWYN...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
ANDERSONVILLE...
SHEPPARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3740 7859
3739 7861 3764 7874 3764 7872 3767 7872
3770 7869 3769 7865 3771 7866 3776 7861
3776 7851 3780 7849 3774 7842 3769 7824
3764 7824
TIME...MOT...LOC 2304Z 336DEG 24KT 3759 7847
$$
16187
WWUS51 KRNK 132344
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED JUL 13 2011
VAC029-132354-
/O.EXP.KRNK.SV.W.0429.000000T0000Z-110713T2345Z/
BUCKINGHAM VA-
744 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR BUCKINGHAM COUNTY EXPIRES AT
745 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 7846 3733 7852 3737 7859 3740 7859
3739 7861 3764 7874 3764 7872 3767 7872
3770 7869 3769 7865 3771 7866 3776 7861
3776 7851 3780 7849 3774 7842 3769 7824
3764 7824
TIME...MOT...LOC 2344Z 336DEG 24KT 3734 7834
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:52 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 13, 5:52 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 552 PM EDT WED JUL 13 2011 .SYNOPSIS... A COLD FRONT ACROSS NORTHERN WEST VIRGINIA WILL MOVE SOUTHEAST ACROSS THE AREA THIS EVENING. COOLER AND LESS HUMID AIR WILL WORK INTO THE REGION FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SENDING A QUICK UPDATE TO DROP THE GOING SVR WATCH ACROSS PARTS OF THE WEST AND SOUTH WHICH HAS BEEN WORKED OVER BY EARLIER CONVECTION. ALSO DOWNSLOPE HAS LIMITED COVERAGE ELSEWHERE ALONG AND EAST OF THE BLUE RIDGE. WILL LEAVE IN A FEW NORTHERN/EASTERN ZONES FOR NOW TO ACCOUNT FOR CONVECTION DROPPING IN FROM THE NORTH AHEAD OF THE FRONT BUT SUSPECT MAY BE ABLE TO DROP THE ENTIRE WATCH SOON ESPCLY IF THIS COVERAGE WEAKENS PER MARGINAL INSTABILITY. ALSO LOWERING POPS A LITTLE. PREVIOUS DISCUSSION BELOW... AS OF 330 PM...A SEVERE THUNDERSTORM WATCH CONTINUES FOR EASTERN PORTIONS OF THE CWA. INITIAL ISOLATED STRONG STORMS THAT DEVELOPED IN THE NW NC FOOTHILLS AND SW PIEDMONT OF VA HAVE WEAKENED AND MOVED FURTHER EAST...WITH STRONGER STORMS AT THE MOMENT SOUTH OF THE CWA IN NC. HOWEVER...THERE IS STILL A LINE OF STORMS ALONG THE SFC FRONT TO THE NORTH...AND THE SPC MESO-ANALYSIS PAGE INDICATES MODERATE INSTABILITY REMAINS. THE THREAT IS LOWER NOW...BUT SINCE A WATCH IS OUT...WE WILL MONITOR THE NEXT FEW HOURS. MAIN THREAT FROM ANY STRONG STORMS WILL BE DAMAGING WINDS AND VERY HEAVY DOWNPOURS. I TAPERED THE PRECIP OFF QUICKLY THIS EVENING FROM NW TO SE ACROSS THE CWA WITH THE EXPECTED TIMING OF THE FRONTAL PASSAGE. MUCH DRIER AIR WILL MOVE INTO THE AREA OVERNIGHT ON NORTH TO NORTHEAST WINDS- ESPECIALLY EAST OF THE MTNS AS THE HIGH PRESSURE BUILDS DOWN THE COAST. AT THIS POINT...IT LOOKS LIKE TEMPS MAY DROP QUICKLY ENOUGH LATE THIS EVENING THAT THE CURRENT MINIMUM TEMPERATURES THAT WOULD BE RECORDS WILL NOT HOLD. PLEASE SEE THE PUBLIC INFORMATION STATEMENTS ISSUED EARLIER FOR DETAILS ON THE POSSIBLE RECORDS. EVENTUAL OVERNIGHT LOWS WILL BE MUCH COOLER THAN OF LATE- MAINLY LOWER TO MID 60S. THE HIGH PRESSURE BUILDING DOWN THE EAST COAST THURSDAY WILL BRING MUCH COOLER WEATHER...ESPECIALLY IN THE PIEDMONT AND FOOTHILLS WHERE HIGHS WILL ONLY BE IN THE MID 80S MOST AREAS. ONLY CHC OF RAIN WILL BE IN NW NC WHERE LOW LEVEL FLOW VEERS TO THE EAST-SOUTHEAST AND DEEPER MOISTURE MAY NOT CLEAR OUT. HAVE KEPT SOME LOW CHC/SLIGHT CHC POPS GOING DOWN THAT WAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... BIG 592H HIGH TO BE PARKED OVER THE CENTRAL CONUS THROUGH THE WEEKEND WITH TROUGHING ALONG THE EAST AND WEST COASTS. OUR FCST AREA WILL BE PINNED BETWEEN THE BIG HUMID HEAT DOME TO OUR WEST AND THE UPR TROUGH TO OUR NORTHEAST. IN BETWEEN...SOMEWHAT DRIER CANADIAN HIGH PRESS SURE AT THE SURFACE WILL MOVE THROUGH NEW ENGLAND AND THEN BECOME WEDGED DOWN THE EAST COAST. OUR SURFACE WINDS AT THE SURFACE WILL BE FROM THE NORTHEAST THURSDAY NIGHT...TRENDING MORE EASTERLY AND EVENTUALLY SOUTHEASTERLY OVER THE WEEKEND. SUBSIDENCE FROM THE HIGH SHOULD PREVENT MUCH IN THE WAY OF PRECIP THREAT IN THE EASTERN CWA...WITH POP-UP SHOWERS AND STORMS STILL POSSIBLE OVER THE MTNS...MAINLY WEST OF I-77. TEMPERATURES THROUGH THE WEEKEND WILL BE CLOSE TO NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL BUILD EASTWARD BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A RETURN OF THE HEAT AND HUMIDITY...TEMPERATURES TRENDING UPWARD A FEW DEGREES EACH DAY...THE END RESULT BEING TEMPS IN THE MID 90S FOR ROA/LYH/DAN/GSO BY WEDNESDAY. ANY SHOWER AND STORM ACTIVITY DURING THE PERIOD WILL BE MAINLY CONFINED TO THE MOUNTAINS...ISOLATED IN NATURE...BEST COVERAGE DURING THE LATE AFTERNOON AND EVENING...HIGHEST POPS WEST OF I-77. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... SCATTERED TSTMS HAVE DEVELOPED ALONG THE FOOTHILLS OF SW VA AND NW NC AND WILL BE MOVG EASTWARD INTO THE PIEDMONT. ANOTHER LINE OF STORMS HAS DEVELOPED ALONG THE SFC COLD FRONT IN NRN VA AND EASTERN WV. AIRPORTS MOST LIKELY TO BE AFFECTED INCLUDE LYH AND DAN. STORMS THIS AFTERNOON INTO EARLY EVENING MAY HAVE STRONG WINDS AND WILL LIKELY HAVE VERY HEAVY RAIN. COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING...ENDING THE THREAT OF STORMS. NE LOW LEVEL FLOW BEHIND THE FRONT WILL LIKELY BRING MVFR CIGS/VSBYS TO THE MTNS OVERNIGHT TOWARD MORNING. THESE LOWER CIGS WILL ONLY SLOWLY LIFT DURING THE DAY THURSDAY. THE FRONT PUSHES FURTHER SOUTH WITH DRIER WEATHER AND VFR CONDITIONS EXPECTED ALL AREAS BY THURSDAY AFTERNOON. A RETURN FLOW OF MOISTURE ON FRIDAY INTO THE WEEKEND WILL BRING MORE SCATTERED MAINLY AFTERNOON AND EVENING TSTMS TO THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JH/JJ SHORT TERM...PM LONG TERM...PM AVIATION...AMS/JJ
Hazardous weather outlook, Jul 13, 5:49 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 549 PM EDT WED JUL 13 2011 NCZ001>006-018>020-VAZ007-009>019-022-032-033-043-WVZ042>045-142200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-PATRICK-FRANKLIN-HENRY- MERCER-SUMMERS-MONROE-GREENBRIER- 549 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-023-024-034-035-044>047-058-059-142200- BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 549 PM EDT WED JUL 13 2011 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 4:06 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG SE BOONVILLE 36.23N 80.70W
07/13/2011 YADKIN NC PUBLIC
SEVERAL TREES AND LARGE LIMBS DOWN
&&
EHLocal storm report, Jul 13, 4:15 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 ENE TRAPHILL 36.37N 80.97W
07/13/2011 E0.50 INCH WILKES NC PUBLIC
&&
EHLocal storm report, Jul 13, 4:37 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 1 NW YADKINVILLE 36.15N 80.68W
07/13/2011 YADKIN NC LAW ENFORCEMENT
THE YADKIN COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN
DOWN NEAR THE CAMPUS OF THE SURRY COMMUNITY COLLEGE ON
HWY 601.
&&
16Local storm report, Jul 13, 4:55 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 3 SSE MAPLE SPRINGS 36.15N 81.36W
07/13/2011 WILKES NC LAW ENFORCEMENT
THE WILKES COUNTY SHERIFFS OFFICE REPORTED THREE TREES
DOWN ON LEWIS FORK BAPTIST CHURCH ROAD NEAR HWY 421.
&&
16Local storm report, Jul 13, 5:49 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG 3 N EVINGTON 37.28N 79.28W
07/13/2011 CAMPBELL VA 911 CALL CENTER
TREE DOWN
&&
EHLocal storm report, Jul 13, 5:53 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 S GLADYS 37.15N 79.08W
07/13/2011 CAMPBELL VA 911 CALL CENTER
TREE DOWN
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 55 min |
| Jul 13, 2:44 PM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Jul 13, 3:29 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.